Alert archive / Georgia / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 282, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 17, 2003, 8:32 PM EDT for Bartow County, Cherokee County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 17, 2003, 8:32 PM EDT (00:32 UTC)
- Expired
- May 17, 2003, 9:00 PM EDT
- In force
- 28 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Bartow County, GA, Cherokee County, GA
The radar
The Atlanta radar (KFFC), 103 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.5 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2590 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 819 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 6.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 180032 SVRATL GAC015-057-180100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 832 PM EDT SAT MAY 17 2003 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CHEROKEE COUNTY IN NORTH CENTRAL GEORGIA NORTHEASTERN BARTOW COUNTY IN NORTHWEST GEORGIA * UNTIL 900 PM EDT * AT 831 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER WHITE...MOVING NORTHEAST AT 20 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...WALESKA AND WHITE. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3428 8488 3415 8472 3430 8449 3441 8467 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 5:45 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, May 17, 5:45 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 545 PM EDT SAT MAY 17 2003 ...UPDATED FOR AVIATION DISCUSSION... .OVERVIEW... SOUTHERLY FLOW OUT AHEAD OF LOW PRESSURE SYSTEM ACROSS LA/AR AREA PROVIDING PLENTIFUL MOISTURE TO THE REGION. BACKDOOR WEDGE FRONT WITH EASTERN COASTAL SURFACE HIGH ALONG WITH ADVANCING OUTFLOW BOUNDARY ACROSS AL FROM SURFACE LOW SHOULD PROVIDE AMPLE TRIGGER FOR SHOWERS AND THUNDERSTORMS ACROSS GA THIS EVENING. .SHORT TERM... SEVERAL ISSUES OF CONCERN THIS AFTERNOON AND EVENING. TORNADO WATCH CONTINUES ACROSS NORTH AND EAST GA. OUTFLOW BOUNDARY FROM AL CONTINUES SLOW MARCH EASTWARD. WEAKENING SHOULD CONTINUE AS PUSHES AWAY FROM UPPER LEVEL SUPPORT...HOWEVER...SHOULD PROVIDE SUFFICIENT SURFACE OUTFLOW THAT MAY SUPPORT CLUSTER CELL DEVELOPMENT THIS LATE AFTERNOON AND EVENING AS BOUNDARIES PUSH INTO HIGHLY UNSTABLE MOIST AIR. ADDITIONAL BACKDOOR FRONT EAST OF MCN TO ATL NORTH WILL ACT AS ANOTHER TRIGGER FOR DEVELOPMENT THIS EVENING EVIDENT IN LATEST RADAR IMAGERY. WEDGE FRONT AIDING IN EASTERLY LOW LEVEL FLOW INCREASING HELICITIES AND THUS SUPPORTING ROTATION IN THOSE STORMS THAT DO DEVELOP IN WARM SECTOR REGION...RESULTING IN TORNADO WATCH. SECONDARY CONCERN WILL BE NEED FOR FLOOD WATCH AND WILL MONITOR THIS CLOSELY INTO LATE AFTERNOON AND EARLY EVENING. WITH VERY MOIST SOILS FROM PAST TWO WEEKS...ANY ORGANIZED CONVECTION MAY POSE WIDER SCALE FLASH FLOOD THREAT...AND NEED FOR WATCH MAY OCCUR. OVERALL...CONVECTIVE MESOSCALE WEATHER PATTERN CONTINUES INTO SUNDAY AS MOIST UNSTABLE AIR MASS REMAINS WITH WEAK SHEARED UPPER ENERGY. CONVECTIVE DEVELOPMENT AXIS AT THIS TIME APPEARS TO BE ALONG A LINE FROM SOUTH OF ATL TO CSG SUNDAY AFTERNOON. WITH HIGH PW NEAR 2 INCH WILL CONTINUE CLOSE MONITOR OF FLASH FLOOD THREAT ON SUNDAY. .EXTENDED... MOIST UNSTABLE AIR MASS PERSISTS THROUGH EARLY NEXT WEEK UNTIL CANADIAN HIGH SWEEPS INTO REGION LATE TUESDAY. AS IT APPEARS NOW...THIS WILL BRING DRY WEATHER INTO THE FIRST PART OF THE MEMORIAL DAY WEEKEND. .PRELIMINARY POINT TEMPS/POPS... KATL 67 81 65 79 / 60 50 50 40 KAHN 64 79 64 77 / 60 50 50 40 KGVL 64 77 62 74 / 60 50 50 40 KRMG 67 82 64 81 / 60 50 50 40 KCSG 70 87 68 85 / 50 40 50 40 KMCN 68 86 67 83 / 50 40 50 40 .ATL WATCHES/WARNINGS/ADVISORIES... GA...TORNADO WATCH UNTIL 8 PM EDT FOR N AND NE GA. .AVIATION DISCUSSION... RUNNING LATE BECAUSE OF ONGOING SEVERE WEATHER. CUT OFF UPPER LOW GRADUALLY WEAKENS OVER TIME AND SINKS SOUTH TOWARD THE GULF AS ENLONGATED SW-NE UPPER RIDGE BUILDS FROM OLD MEXICO TOWARD NEW ENGLAND. THIS WILL BE A SLOW PROCESS. PROXIMITY OF UPPER LOW AND SHEAR AXIS WILL CONTINUE TO PROMOTED SCT-NUMEROUS SHRA/TSRA NEXT 24 HOURS...ESPECIALLY THROUGH THE EVENING. WESTWARD MOVING WEDGE BOUNDARY SERVING AS A FOCUS FOR TSRA DEVELOPMENT THIS EVENING...THIS WILL CONTINUE THROUGH MIDNIGHT. EXPECT STRONGEST ACTIVITY W-S OF A LINE FROM DNN-ATL-MCN-AGS. PROXIMITY OF UPPER LOW SHOULD CONTINUE SCT TSRA/SHRA OVERNIGHT...WITH ADDITIONAL DEVELOPMENT SUN. CIGS IN WEDGE AREA WILL GRADUALLY LOWER AND SHOULD REMAIN IN IFR CATEGORY WITH 1-3SM IN BR OVERNIGHT...THIS WILL GRADUALLY WORK ITS WAY TOWARD ATL WITH TIME. WINDS AHEAD OF WEDGE BOUNDARY 170-220...5-10KT...BEHIND WEDGE 090-120...8-12KT. RAB JCD FXUS62 KFFC 172147 RRA AFDATL AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 545 PM EDT SAT MAY 17 2003 ...UPDATED FOR AVIATION DISCUSSION... .OVERVIEW... SOUTHERLY FLOW OUT AHEAD OF LOW PRESSURE SYSTEM ACROSS LA/AR AREA PROVIDING PLENTIFUL MOISTURE TO THE REGION. BACKDOOR WEDGE FRONT WITH EASTERN COASTAL SURFACE HIGH ALONG WITH ADVANCING OUTFLOW BOUNDARY ACROSS AL FROM SURFACE LOW SHOULD PROVIDE AMPLE TRIGGER FOR SHOWERS AND THUNDERSTORMS ACROSS GA THIS EVENING. .SHORT TERM... SEVERAL ISSUES OF CONCERN THIS AFTERNOON AND EVENING. TORNADO WATCH CONTINUES ACROSS NORTH AND EAST GA. OUTFLOW BOUNDARY FROM AL CONTINUES SLOW MARCH EASTWARD. WEAKENING SHOULD CONTINUE AS PUSHES AWAY FROM UPPER LEVEL SUPPORT...HOWEVER...SHOULD PROVIDE SUFFICIENT SURFACE OUTFLOW THAT MAY SUPPORT CLUSTER CELL DEVELOPMENT THIS LATE AFTERNOON AND EVENING AS BOUNDARIES PUSH INTO HIGHLY UNSTABLE MOIST AIR. ADDITIONAL BACKDOOR FRONT EAST OF MCN TO ATL NORTH WILL ACT AS ANOTHER TRIGGER FOR DEVELOPMENT THIS EVENING EVIDENT IN LATEST RADAR IMAGERY. WEDGE FRONT AIDING IN EASTERLY LOW LEVEL FLOW INCREASING HELICITIES AND THUS SUPPORTING ROTATION IN THOSE STORMS THAT DO DEVELOP IN WARM SECTOR REGION...RESULTING IN TORNADO WATCH. SECONDARY CONCERN WILL BE NEED FOR FLOOD WATCH AND WILL MONITOR THIS CLOSELY INTO LATE AFTERNOON AND EARLY EVENING. WITH VERY MOIST SOILS FROM PAST TWO WEEKS...ANY ORGANIZED CONVECTION MAY POSE WIDER SCALE FLASH FLOOD THREAT...AND NEED FOR WATCH MAY OCCUR. OVERALL...CONVECTIVE MESOSCALE WEATHER PATTERN CONTINUES INTO SUNDAY AS MOIST UNSTABLE AIR MASS REMAINS WITH WEAK SHEARED UPPER ENERGY. CONVECTIVE DEVELOPMENT AXIS AT THIS TIME APPEARS TO BE ALONG A LINE FROM SOUTH OF ATL TO CSG SUNDAY AFTERNOON. WITH HIGH PW NEAR 2 INCH WILL CONTINUE CLOSE MONITOR OF FLASH FLOOD THREAT ON SUNDAY. .EXTENDED... MOIST UNSTABLE AIR MASS PERSISTS THROUGH EARLY NEXT WEEK UNTIL CANADIAN HIGH SWEEPS INTO REGION LATE TUESDAY. AS IT APPEARS NOW...THIS WILL BRING DRY WEATHER INTO THE FIRST PART OF THE MEMORIAL DAY WEEKEND. .PRELIMINARY POINT TEMPS/POPS... KATL 67 81 65 79 / 60 50 50 40 KAHN 64 79 64 77 / 60 50 50 40 KGVL 64 77 62 74 / 60 50 50 40 KRMG 67 82 64 81 / 60 50 50 40 KCSG 70 87 68 85 / 50 40 50 40 KMCN 68 86 67 83 / 50 40 50 40 .ATL WATCHES/WARNINGS/ADVISORIES... GA...TORNADO WATCH UNTIL 8 PM EDT FOR N AND NE GA. .AVIATION DISCUSSION... RUNNING LATE BECAUSE OF ONGOING SEVERE WEATHER. CUT OFF UPPER LOW GRADUALLY WEAKENS OVER TIME AND SINKS SOUTH TOWARD THE GULF AS ENLONGATED SW-NE UPPER RIDGE BUILDS FROM OLD MEXICO TOWARD NEW ENGLAND. THIS WILL BE A SLOW PROCESS. PROXIMITY OF UPPER LOW AND SHEAR AXIS WILL CONTINUE TO PROMOTED SCT-NUMEROUS SHRA/TSRA NEXT 24 HOURS...ESPECIALLY THROUGH THE EVENING. WESTWARD MOVING WEDGE BOUNDARY SERVING AS A FOCUS FOR TSRA DEVELOPMENT THIS EVENING...THIS WILL CONTINUE THROUGH MIDNIGHT. EXPECT STRONGEST ACTIVITY W-S OF A LINE FROM DNN-ATL-MCN-AGS. PROXIMITY OF UPPER LOW SHOULD CONTINUE SCT TSRA/SHRA OVERNIGHT...WITH ADDITIONAL DEVELOPMENT SUN. CIGS IN WEDGE AREA WILL GRADUALLY LOWER AND SHOULD REMAIN IN IFR CATEGORY WITH 1-3SM IN BR OVERNIGHT...THIS WILL GRADUALLY WORK ITS WAY TOWARD ATL WITH TIME. WINDS AHEAD OF WEDGE BOUNDARY 170-220...5-10KT...BEHIND WEDGE 090-120...8-12KT. RAB JCD
Hazardous weather outlook, May 17, 6:48 PM EDT, 1 hour 44 minutes before
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-180445- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 648 PM EDT SAT MAY 17 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ISOLATED SEVERE THUNDERSTORMS POSSIBLE THROUGH TONIGHT. .SYNOPSIS... A WEAK BACK DOOR COLD FRONT WITH A WEDGE OF COOLER AND DRIER AIR BEHIND IT WILL MOVE THROUGH NORTH GEORGIA TONIGHT AND INTO SOUTH GEORGIA BY SUNDAY. AHEAD OF THE FRONT VERY MOIST AND UNSTABLE AIR WILL REMAIN OVER THE STATE. .PRIMARY HAZARD... THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL...WITH TORNADOES POSSIBLE OVER NORTH AND EAST PORTIONS OF THE STATE THIS EVENING. THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM CONTINUE UNTIL 9 PM. THE GREATEST THREAT OF SEVERE WEATHER WILL BE NORTH OF A LINE FROM ATLANTA TO MACON AND EAST OF A LINE FROM ROME TO MACON TO MCRAE. HOWEVER THE REMAINDER OF NORTH AND CENTRAL GEORGIA OUTSIDE THIS AREA COULD SEE POSSIBLE SEVERE THUNDERSTORMS. .DISCUSSION... VERY UNSTABLE AIR IS IN PLACE OVER NORTH AND CENTRAL GEORGIA. CAPES WILL BE BETWEEN 2000 AND 2500 WITH LIFTED INDICES BETWEEN MINUS 5 AND MINUS 7 EARLY IN THE EVENING...BUT DIMINISH TO BELOW 1000 AND RISING TO NEAR 0 AROUND MIDNIGHT. A MESOSCALE CONVECTIVE SYSTEM OVER WEST TENNESSEE AND MISSISSIPPI IS MOVING EASTWARD...BUT WEAKENING. THE ASSOCIATED COMPLEX OF THUNDERSTORMS WILL BE APPROACHING THE NORTHWEST CORNER OF THE STATE AROUND MIDNIGHT...OUTFLOW BOUNDARIES FROM THIS COMPLEX AND OTHER BOUNDARIES FROM STORMS OVER THE EASTERN PORTION OF THE STATE MAY TRIGGER THUNDERSTORMS ACROSS THE AREA. STRONG DAMAGING WINDS ARE POSSIBLE AND WITH RELATIVELY COLD AIR ALOFT... LARGE HAIL IS ALSO A POSSIBILITY. ACTIVITY IS EXPECTED TO DIMINISH SOME AFTER 9 PM...BUT SEVERE STORMS WILL STILL BE POSSIBLE. .FOR SPOTTERS... SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL SHOULD MONITOR WEATHER CONDITIONS...AND BE READY FOR POSSIBLE ACTIVATION. .DAY TWO THROUGH DAY SEVEN...SUNDAY THROUGH SATURDAY. THERE WILL BE A CHANCE OF THUNDERSTORMS SUNDAY THROUGH WEDNESDAY...OTHERWISE NO SEVERE WEATHER IS EXPECTED. FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, May 17, 7:11 PM EDT, 1 hour 21 minutes before
GAZ007-172345- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 711 PM EDT SAT MAY 17 2003 ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND GUSTY WINDS IN GILMER COUNTY UNTIL 745 PM EDT... AT 708 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER ELLIJAY...MOVING NORTHEAST AT 25 MPH. THIS ACTIVITY SHOULD BE ENDING OVER THE AREA BY 745 PM EDT. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 17, 7:26 PM EDT, 1 hour 6 minutes before
GAZ013-180000- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 726 PM EDT SAT MAY 17 2003 ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL AND GUSTY WINDS IN PICKENS COUNTY UNTIL 800 PM EDT... AT 723 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES SOUTHWEST OF TALKING ROCK...MOVING EAST AT 15 MPH. THIS ACTIVITY SHOULD BE ENDING OVER THE AREA BY 800 PM EDT. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Special weather statement, May 17, 7:30 PM EDT, 1 hour 2 minutes before
GAZ086-180000- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 730 PM EDT SAT MAY 17 2003 ...SIGNIFICANT WEATHER ALERT FOR SMALL HAIL...HEAVY RAIN AND GUSTY WINDS IN EMANUEL COUNTY UNTIL 800 PM EDT... AT 725 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM SUMMERTOWN TO NUNEZ...MOVING EAST AT 15 MPH TOWARD CANOOCHEE...TWIN CITY AND STILLMORE. SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS ARE EXPECTED TO REACH 40 TO 50 MPH...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF DIMES...OR SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.
Local storm report, May 17, 7:36 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
736 PM EDT SAT MAY 17 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM NONA GA 0.75 INCH HAIL
05/17/03 PUTNAM REPORTED BY PUTNAM COUNTY
911.
0345 PM SANDERSVILLE GA 0.88 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY EMA.
0505 PM DALTON GA 0.75 INCH HAIL
05/17/03 WHITFIELD REPORTED BY AMATEUR RADIO
OPERATOR.
0508 PM RIDDLEVILLE GA 0.75 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY 911.
0512 PM BIRMINGHAM GA 0.75 INCH HAIL
05/17/03 FULTON PUBLIC REPORT.
0516 PM RIDDLEVILLE GA 1.00 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY EMA.
0518 PM BUFFINGTON GA 0.75 INCH HAIL
05/17/03 CHEROKEE PUBLIC REPORT.
0521 PM DALTON GA 0.75 INCH HAIL
05/17/03 WHITFIELD REPORTED BY AMATEUR RADIO
OPERATOR.
0525 PM OCONEE GA 0.88 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY 911.
0525 PM SPRING PLACE GA 0.75 INCH HAIL
05/17/03 MURRAY REPORTED BY AMATEUR RADIO
OPERATOR.
0550 PM RIDDLEVILLE GA 0.88 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY 911.
0550 PM OCONEE GA 0.88 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY 911.
0600 PM SPRING PLACE GA 0.75 INCH HAIL
05/17/03 MURRAY REPORTED BY MURRAY COUNTY
911.
0605 PM 5E CALHOUN GA 1.00 INCH HAIL
05/17/03 GORDON PENNY TO QUARTER SIZED
HAIL REPORTED BY AMATEUR
RADIO OPERATOR.
0610 PM REDBUD GA 0.75 INCH HAIL
05/17/03 GORDON REPORTED BY AMATEUR RADIO
OPERATOR.
0620 PM REDBUD GA 1.00 INCH HAIL
05/17/03 GORDON REPORTED BY GORDON COUNTY
911.
0620 PM REDBUD GA WIND DAMAGE
05/17/03 GORDON A FEW TREES DOWN.
REPORTED BY GORDON COUNTY
911.
0625 PM CUMMING GA 1.00 INCH HAIL
05/17/03 FORSYTH PUBLIC REPORT.
0628 PM CALHOUN GA 0.75 INCH HAIL
05/17/03 GORDON PUBLIC REPORT.
0629 PM CALHOUN GA 1.00 INCH HAIL
05/17/03 GORDON PUBLIC REPORT.
0655 PM SONORAVILLE GA 1.00 INCH HAIL
05/17/03 GORDON PUBLIC REPORT.
0713 PM FAIRMOUNT GA FLOODING
05/17/03 GORDON FLASH FLOODING REPORTED
ON HIGHWAY 53. REPORTED
BY AMATEUR RADIO
OPERATOR.
0718 PM SONORAVILLE GA FLOODING
05/17/03 GORDON CREEKS OUT OF THEIR BANKS
CAUSING FLOODING ON
HIGHWAY 53. REPORTED BY
AMATEUR RADIO OPERATOR.Special weather statement, May 17, 8:07 PM EDT, 25 minutes before
GAZ001>009-011>016-019>025-027-030>039-043>051-054>062-070>076- 081>086-094>098-107>113-180030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 807 PM EDT SAT MAY 17 2003 ...TORNADO WATCH #92 THAT WAS IN EFFECT FOR MUCH OF NORTH AND EAST GEORGIA HAS EXPIRED EXCEPT FOR SEVERAL COUNTIES IN SOUTHEAST GEORGIA... THE TORNADO WATCH FOR NORTH AND EAST GEORGIA UNTIL 8:00 PM HAS BEEN ALLOWED TO EXPIRE FOR ALL EXCEPT THE FOLLOWING COUNTIES IN SOUTHEAST GEORGIA... LONG...EVANS...TATTNALL...CANDLER...EFFINGHAM... BULLOCH...JENKINS...SCREVEN...MCINTOSH...BRYAN...CHATHAM AND LIBERTY COUNTIES. THIS INCLUDES THE CITY OF SAVANNAH. THESE COUNTIES WILL REMAIN UNDER A TORNADO WATCH UNTIL 10:00 PM. ELSEHWERE IN NORTH AND EAST GEORGIA...ISOLATED STRONG STORMS ARE STILL POSSIBLE THROUGH THIS EVENING...MAINLY IN NORTHWEST GEORGIA. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL...GUSTY WINDS AND TORRENTIAL RAINFALL. STAY TUNED TO NOAA WEATHER RADIO AND OTHER MEDIA FOR UPDATES TO THIS WEATHER SITUATION.
Local storm report, May 17, 8:26 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
826 PM EDT SAT MAY 17 2003
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM NONA GA 1.00 INCH HAIL
05/17/03 PUTNAM REPORTED BY PUTNAM COUNTY
911.
0315 PM NONA GA 0.75 INCH HAIL
05/17/03 PUTNAM REPORTED BY PUTNAM COUNTY
911.
0345 PM SANDERSVILLE GA 0.88 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY EMA.
0505 PM DALTON GA 0.75 INCH HAIL
05/17/03 WHITFIELD REPORTED BY AMATEUR RADIO
OPERATOR.
0508 PM RIDDLEVILLE GA 0.75 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY 911.
0512 PM BIRMINGHAM GA 0.75 INCH HAIL
05/17/03 FULTON PUBLIC REPORT.
0516 PM RIDDLEVILLE GA 1.00 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY EMA.
0518 PM BUFFINGTON GA 0.75 INCH HAIL
05/17/03 CHEROKEE PUBLIC REPORT.
0521 PM DALTON GA 0.75 INCH HAIL
05/17/03 WHITFIELD REPORTED BY AMATEUR RADIO
OPERATOR.
0525 PM OCONEE GA 0.88 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY 911.
0525 PM SPRING PLACE GA 0.75 INCH HAIL
05/17/03 MURRAY REPORTED BY AMATEUR RADIO
OPERATOR.
0550 PM RIDDLEVILLE GA 0.88 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY 911.
0550 PM OCONEE GA 0.88 INCH HAIL
05/17/03 WASHINGTON REPORTED BY WASHINGTON
COUNTY 911.
0600 PM SPRING PLACE GA 0.75 INCH HAIL
05/17/03 MURRAY REPORTED BY MURRAY COUNTY
911.
0605 PM 5E CALHOUN GA 1.00 INCH HAIL
05/17/03 GORDON PENNY TO QUARTER SIZED
HAIL REPORTED BY AMATEUR
RADIO OPERATOR.
0610 PM REDBUD GA 0.75 INCH HAIL
05/17/03 GORDON REPORTED BY AMATEUR RADIO
OPERATOR.
0614 PM WADLEY GA WIND DAMAGE
05/17/03 JEFFERSON NUMEROUS TREES DOWN.
REPORTED BY JEFFERSON
COUNTY 911.
0620 PM REDBUD GA 1.00 INCH HAIL
05/17/03 GORDON REPORTED BY GORDON COUNTY
911.
0620 PM REDBUD GA WIND DAMAGE
05/17/03 GORDON A FEW TREES DOWN.
REPORTED BY GORDON COUNTY
911.
0625 PM CUMMING GA 1.00 INCH HAIL
05/17/03 FORSYTH PUBLIC REPORT.
0628 PM CALHOUN GA 0.75 INCH HAIL
05/17/03 GORDON PUBLIC REPORT.
0629 PM CALHOUN GA 1.00 INCH HAIL
05/17/03 GORDON PUBLIC REPORT.
0655 PM SONORAVILLE GA 1.00 INCH HAIL
05/17/03 GORDON PUBLIC REPORT.
0713 PM FAIRMOUNT GA FLOODING
05/17/03 GORDON FLASH FLOODING REPORTED
ON HIGHWAY 53. REPORTED
BY AMATEUR RADIO
OPERATOR.
0718 PM SONORAVILLE GA FLOODING
05/17/03 GORDON CREEKS OUT OF THEIR BANKS
CAUSING FLOODING ON
HIGHWAY 53. REPORTED BY
AMATEUR RADIO OPERATOR.
0803 PM CANOOCHEE GA 0.88 INCH HAIL
05/17/03 EMANUEL REPORTED BY EMANUEL
COUNTY 911.The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 11:52 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga | 53 min |
| May 18, 3:35 AM EDT | Flash Flood Warning | FFC | DeKalb, Fulton | 2 hr |
| May 18, 4:27 AM EDT | Flash Flood Warning | FFC | Chattooga, Floyd | 3 hr |
| May 18, 5:40 AM EDT | Flash Flood Warning | FFC | Bartow | 3 hr |
| May 18, 3:58 PM EDT | Severe Thunderstorm Warning | FFC | Dodge | 32 min |
| May 18, 4:01 PM EDT | Severe Thunderstorm Warning | FFC | Jones | 29 min |
| May 18, 4:16 PM EDT | Severe Thunderstorm Warning | FFC | Wilkinson | 29 min |
| May 18, 4:18 PM EDT | Severe Thunderstorm Warning | FFC | Telfair | 27 min |
| May 18, 4:40 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Laurens | 35 min |
| May 18, 4:46 PM EDT | Severe Thunderstorm Warning | FFC | Wilcox | 29 min |
| May 18, 4:59 PM EDT | Severe Thunderstorm Warning | FFC | Wilkinson | 31 min |
| May 18, 5:19 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 26 min |
| May 18, 5:27 PM EDT | Severe Thunderstorm Warning | FFC | Telfair | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.